I had fillers under my eyes 10 weeks ago but they have caused additional bags, ridges and wrinkles and ongoing swelling? (photo)
Doctor Answers 1
Tear Trough filler issues
In reviewing your after photos, it appears that you have insufficient mid face volume (cheeks). This does unfortunately happen as we age. When there is a combination of prominent tear troughs and mid face volume loss, I always advise that both be corrected. If just the tear troughs are done, it doesn't look right, it often looks like the tear troughs were overfilled even if they were not. I don't think you will get the refreshed look you want without doing cheek lift with dermal filler likely 1 syringe per side.
Regarding the swelling- some dermal fillers attract water more than others. Your swelling could be a combination of this, as well as the fact that swelling tends to go to an area of inflammation and it sounds like you have had this area manipulated multiple times over the course of this 10 weeks. So, some suggestions to reduce this:
1. Reduce your salt intake (prepared foods, lunchmeat, chips, condiments, margaritas ;, etc... and drink 8 glasses of water per day
2. Elevate the head of your bed at night for a time- put a wedge shaped cushion or some pillows or comforters or eggcrate foam or similar cushion material in between the mattress and boxspring. Some people put the head of the bed legs up on cinderblocks. Sticking multiple pillows under your head doesn't last long and could cause neck pain.
3. A topical Arnica cream to the under eye region, available OTC
4. Antihistamines- Claritin or Zyrtec daytime for example, benadryl at night
5. Bromelain supplement- helps reduce swelling and inflammation- available in tablet form OTC
Lisa Vuich, MD
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.